MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8699G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was more than half the needle retained in the patient? -yes.Are any plans in place to remove the needle piece in the future? - no.Was there any additional tissue damage as a result of searching for the needle piece? - no.Were there any patient consequences? - no.Could you please provide the lot number?- no.Procedure name? - laceration closure on scalp.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a laceration closure procedure on (b)(6) 2021 and the suture was used on scalp.During the procedure, the needle broke and lodged in scalp.X-ray was done.More than half the needle retained in scalp.Surgeon decided not to remove it.There were no patient consequences reported.There are no any plans to remove the needle piece.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/03/2021.Additional information was requested, and the following was obtained: procedure- scalp repair.The needle broke just after the tip.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11934773
Report Number2210968-2021-05241
Device Sequence Number3165910
Product Code GAW
UDI-Device Identifier10705031019263
UDI-Public10705031019263
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8699G
Device Catalogue Number8699G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/03/2021
Patient Sequence Number1